Alert archive / Nebraska / Frost Advisories in 2017
Frost Advisory 3, NWS North Platte, NE
NWS North Platte, NE issued this frost advisory at Sep 5, 2017, 12:49 PM MDT for Garden County, Grant County, Sheridan County, Nebraska. It took effect at Sep 6, 2017, 2:00 AM MDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Sep 5, 2017, 12:49 PM MDT (18:49 UTC)
- In effect from
- Sep 6, 2017, 2:00 AM MDT
- Expired
- Sep 6, 2017, 7:00 AM MDT
- In force
- 5 hr
- Issued by
- NWS North Platte, NE
Counties Garden County, NE, Grant County, NE, Sheridan County, NE
The radar
The North Platte radar (KLNX), 131 km from the middle of the area, began a volume at 18:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 6.8 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2106 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- -80 m²/s²
- 0-3 km storm-relative helicity
- -14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
033 WWUS73 KLBF 051849 NPWLBF URGENT - WEATHER MESSAGE National Weather Service North Platte NE 149 PM CDT Tue Sep 5 2017 ...Areas of Frost Tonight... .Cold air and clear skies will likely produce freezing temperatures in some areas with frost. NEZ004-061300- /O.NEW.KLBF.FR.Y.0003.170906T0800Z-170906T1300Z/ Sheridan- Including the cities of Gordon and Rushville 1249 PM MDT Tue Sep 5 2017 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 7 AM MDT WEDNESDAY... The National Weather Service in North Platte has issued a Frost Advisory, which is in effect from 2 AM to 7 AM MDT Wednesday. * Temperatures will fall to 32 degrees in some areas with frost developing. * The freezing temperatures and frost will damage sensitive plants. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
2 follow-up statements
779 WWUS73 KLBF 051935 AAA NPWLBF URGENT - WEATHER MESSAGE...UPDATED National Weather Service North Platte NE 235 PM CDT Tue Sep 5 2017 ...Areas of Frost Tonight... .Cold air and clear skies will likely produce freezing temperatures in some areas with frost. NEZ022-023-060345- /O.EXA.KLBF.FR.Y.0003.170906T0800Z-170906T1300Z/ Garden-Grant- Including the cities of Oshkosh, Lewellen, and Hyannis 135 PM MDT Tue Sep 5 2017 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 7 AM MDT WEDNESDAY... The National Weather Service in North Platte has issued a Frost Advisory, which is in effect from 2 AM to 7 AM MDT Wednesday. * Temperatures will fall to 32 degrees in some areas with frost developing. * The freezing temperatures and frost will damage sensitive plants. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ NEZ004-060345- /O.CON.KLBF.FR.Y.0003.170906T0800Z-170906T1300Z/ Sheridan- Including the cities of Gordon and Rushville 135 PM MDT Tue Sep 5 2017 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 7 AM MDT WEDNESDAY... * Temperatures will fall to 32 degrees in some areas with frost developing. * The freezing temperatures and frost will damage sensitive plants. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
216 WWUS73 KLBF 060839 NPWLBF URGENT - WEATHER MESSAGE National Weather Service North Platte NE 339 AM CDT Wed Sep 6 2017 ...Frost Likely Tonight... .Frost is likely tonight across portions of the northeastern Nebraska panhandle and western Sandhills. NEZ004-022-023-061300- /O.CON.KLBF.FR.Y.0003.000000T0000Z-170906T1300Z/ Sheridan-Garden-Grant- Including the cities of Gordon, Rushville, Oshkosh, Lewellen, and Hyannis 239 AM MDT Wed Sep 6 2017 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 7 AM MDT THIS MORNING... * Temperatures will fall to 32 to 34 degrees through sunrise this morning with frost likely. * Frost may damage sensitive plants. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ CLB
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this frost advisory went out at Sep 5, 11:18 AM MDT, 1 hour 31 minutes earlier.
Area forecast discussion, Sep 5, 11:18 AM MDT, 1 hour 31 minutes before
Area Forecast Discussion...UPDATED National Weather Service North Platte NE 1218 PM CDT Tue Sep 5 2017 .SYNOPSIS... Issued at 338 AM CDT Tue Sep 5 2017 H5 analysis tonight had a highly amplified pattern across the CONUS and Canada. Strong closed low pressure was present over northeastern Ontario wit a trough extending to the south southwest into the middle Mississippi and lower Missouri valleys. West of this feature, high pressure was located over northeastern Nevada with a ridge extending north into the Yukon and western portions of the Northwest Territories of Canada. At the surface: A strong cold front pushed through the forecast area earlier this evening and had moved as far south as southern Oklahoma overnight. High pressure was nosing into eastern Montana overnight and was located northwest of Glasgow Montana. Mid level clouds had begun to develop across northeastern Colorado and far southwestern Nebraska over the past couple of hours. Elsewhere, skies were mostly clear and readings were in the upper 40s to lower 50s. && .SHORT TERM...(Today and tonight) Issued at 338 AM CDT Tue Sep 5 2017 The main forecast challenge in the near term is temperatures and frost potential in the northwest tonight. For today, high pressure will continue to build south into the western Dakotas, eastern Montana, and northeastern Wyoming today. Northwesterly winds will increase this afternoon ahead of the approaching high. This will facilitate decent mixing with highs in the lower to middle 70s expected. For tonight: The surface high will build south into central Nebraska and is expected to be over central Nebraska by 12z Wednesday. Light winds, clear skies, and a fairly dry airmass, will allow temperatures to cool quickly tonight. The latest MAV and MET guidance have a swath of 30s from the Platte River valley northwest into the western sandhills. For North Platte, the MET and MAV are forecasting 36 and 34 tonight respectively, while the EC MOS has 40 for a low. The inherited forecast had a low of 39 tonight and trended lows toward the warmer MET guidance, which was still lower than the inherited forecast. This yielded a swath of 35 to 37 degree lows from the Platte River Valley northwest into the western sandhills. Went ahead and inserted a mention of patchy frost tonight from 10z to 13z and used 36 degrees for the threshold for frost. Will forgo any frost headlines attm since the EC guidance is still much warmer than the MET/MAV guidance. Will pass along my concerns to the daytime shift and they can make a decision on headlines later today. .LONG TERM...(Wednesday through Monday) Issued at 338 AM CDT Tue Sep 5 2017 Upper level ridging will build east into the central and southern plains through the weekend. This will bring a return to warm temperatures, with highs in the 80s. A shortwave will briefly dampen the ridging late Friday into Saturday. Only slight chances for any precipitation with this wave, as moisture will be quite limited. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 1218 PM CDT Tue Sep 5 2017 VFR is expected all areas this afternoon, tonight and Wednesday morning. Sfc high pressure across MT will drift south into Neb tonight and move slowly east Wednesday morning. SKC is expected during this time. && .LBF WATCHES/WARNINGS/ADVISORIES... Frost Advisory from 2 AM to 7 AM MDT Wednesday for NEZ004. && SYNOPSIS...Buttler SHORT TERM...Buttler LONG TERM...Taylor AVIATION...CDC
Hazardous weather outlook, Sep 5, 11:18 AM MDT, 1 hour 31 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service North Platte NE 1218 PM CDT Tue Sep 5 2017 NEZ004>010-022>029-035>038-056>059-069>071-094-061730- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 1218 PM CDT Tue Sep 5 2017 /1118 AM MDT Tue Sep 5 2017/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...THIS AFTERNOON AND TONIGHT. Freezing temperatures and areas of frost are expected overnight across parts of Sheridan County. Patchy frost is possible overnight tonight across the western sandhills and portions of the Platte River Valley. Overnight lows may dip into the mid 30s in these areas. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. Thunderstorms are possible Friday night into Saturday night. A few strong or briefly severe storms may develop late Friday afternoon and early Friday evening. The area of concern is generally west of highway 83 and the hazards are large hail and wind damage. Any thunderstorms which develop Saturday are not expected to be severe. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
Nearby
Frost Advisories in Nebraska, 2017Every frost advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.